Florida, 2005Flash Flood in Florida, June 5, 2005
June 5, 2005 · NWS MFL · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 5, 10:00 AM EST, 0 minutes earlier.
Area forecast discussion, Jun 5, 10:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT SUN JUN 5 2005
.UPDATE...LATEST SURFACE ANALYSIS SHOWS RIDGE ACROSS THE WESTERN ATL
EXTENDING WEST INTO N FL/S GA WITH TROUGH/WEAKNESS ALONG SOUTHEAST
AND EAST CNTRL FL SERVING AS FOCUS OF CONVERGENCE ALONG SE COAST. AT
MID LVLS...12Z ANALYSIS SHOWS UPR TROUGH...REMNANT OF UPR
LOW...STRETCHING SW INTO THE SE GULF WITH MID LVL RIDGE EAST OF THE
BAHAMAS. ALL GUIDANCE CONTINUES TO INDICATE MID LVL RIDGE TO THE
EAST GRADUALLY BUILDING WEST AS THE TROUGH WEAKENS AS WE HEAD INTO
TONIGHT. INDICATIONS OF THIS BEGINNING TO HAPPEN MIGHT ALREADY BE
THERE IN THE GPSMET WATER VAPOR RETRIEVALS WHEREBY DURING THE PAST
FEW HOURS PRECIPITABLE WATER IN KEY WEST HAS FALLEN FROM ABOVE 2
INCHES TO 1.6-1.7 INCHES WHILE REMAINING ABOVE 2 ACROSS SOUTH
FLORIDA. DESPITE OF THIS...THE PRESENCE OF THE TROUGH ALOFT TO OUR
NORTH...SURFACE TROUGH TO OUR EAST...AND PLENTY OF
MOISTURE...CONTINUES TO WARRANT CURRENT FCST POPS THROUGH THE
REMAINDER OF THE TODAY PERIOD PARTICULARLY IF THERE IS ENOUGH BREAKS
IN THE CLOUDS AND EITHER THE WEST OR EAST COAST C-BRZ DEVELOPS.
LOCALLY HEAVY RAIN STILL THE MAIN CONCERN WITH ANY OF THE ACTIVITY
TODAY. LOWERED MAXT GIVEN CLOUD COVER AND CURRENT TRENDS BY 3 TO 4
DEGREES.
.PREVIOUS DISCUSSION...PLUME OF DEEP TROPICAL MOISTURE FROM W CARIB
STILL MOVING NE BUT HAS BEEN SHUNTED EASTWARD INTO ATLC. DRY AIR HAS
BEEN PULLED OVER FLA PENINSULA ALOFT FROM THE GULF IN THE WAKE OF
THE UPPER LOW THAT BROUGHT WIDESPREAD RAIN TO S FLA SAT. THE UPPER
LOW NOW OFF THE COAST OF NE FLA AND EXPECTED TO CONTINUE MOVEMENT
AWAY FROM THE AREA.
CROSS SECTIONS/PROGGED RAOBS INDICATE THAT DRYING MAINLY ABOVE 500 MB
AND THAT AMPLE MOISTURE BELOW WILL LEAD TO DAILY ROUNDS OF DIURNAL/
NOCTURNAL CONVECTION/PRECIP BUT ON A LESSOR SCALE AREAL-WISE OVER
THE NEXT 3 DAYS DUE TO NO UPPER AIR DISTURBANCE MOVING OVER S FLA
AND SLIGHTLY WARMING TEMPS ALOFT DECREASING INSTABILITY.
FOR THE SHORT TERM...TODAY THROUGH TUE...POPS STILL SLIGHTLY ABOVE
CLIMO. TEMPS AGAIN AFFECTED BY CLOUD COVER...BUT SHOULD INCH UPWARDS
SLOWLY THE NEXT 3 DAYS TO NEAR NORMS. A FEATURE WHICH MODELS DO NOT
HANDLE WELL IS AN UPPER LOW CURRENTLY SPINNING THROUGH THE CARIB S
OF HISPANIOLA...MOVING NW ALONG BASE OF ATLC RIDGE. TRAJECTORY WOULD
HAVE SYSTEM AFFECTING S FLA LATE TONIGHT BUT MODELS SEEM TO WASH
SYSTEM OUT. THIS COULD SPREAD SUBSIDENT AIR/WARMING ALOFT AHEAD OF
UPPER LOW GREATER THAN CURRENT THINKING THAT COULD SQUASH
CONVECTION. ALSO...IF INTEGRITY OF THE UPPER LOW PERSISTS AND CORE
OF SYSTEM MOVES OVER S FLA IN A POSSIBLE TREK ABOUT THE ATLC
RIDGE...COOLER TEMPS ALOFT COULD LEAD TO GREATER INSTABILITY AND
GREATER CONVECTION MON/TUE. SINCE MODELS ARE VERY INCONCLUSIVE...
WILL GO WITH CURRENT PACKAGE INITIALLY BUT UP POPS SOME MON AND TUE
(MORE ALONG WITH WITH MAV/MET TREND).
.EXTENDED PERIOD...WED THROUGH SAT...SLIGHTLY DRIER AIR MOVES OVER S
FLA AND POPS BECOME CLIMATOLOGICAL.
&&
.MARINE...SURFACE HIGH PRESSURE FROM ATLC WAFFLING FROM N TO CENTRAL
FLA BUT A MOSTLY AN EAST SOUTHEASTERLY FLOW TO CONTINUE...GENERALLY
LESS THAN 15 KNOTS WITH SEAS 4 FEET OR LESS ATLC WATERS...2 FEET OR
LESS IN THE GULF.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 88 74 88 76 / 60 30 50 30
FORT LAUDERDALE 87 75 87 77 / 60 30 50 30
MIAMI 88 74 88 76 / 60 30 50 30
NAPLES 90 73 90 75 / 60 30 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 5, 4:30 AM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT SUN JUN 5 2005
FLZ063-066>075-060845-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
432 AM EDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: THERE WILL BE ENOUGH MOISTURE AND INSTABILITY TO
SUPPORT AT LEAST SCATTERED THUNDERSTORMS OVER SOUTH FLORIDA AND
ADJACENT WATERS THROUGH THIS EVENING. ASIDE FROM OCCASIONAL
LIGHTNING...THE MAIN IMPACT WILL BE GUSTY WINDS UP TO 30 MPH. IN
ADDITION...WHILE THE ATMOSPHERE IS NOT AS MOIST AS THE PAST
SEVERAL DAYS...THERE IS STILL SOME POTENTIAL FOR LOCALLY HEAVY
RAINFALL WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH PRESSURE WILL BUILD OVER CENTRAL AND NORTH FLORIDA THROUGH
MID WEEK. THIS WILL RESULT IN PREDOMINANTLY SCATTERED AFTERNOON
THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 5, 7:04 AM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
804 AM EDT SUN JUN 5 2005
AMZ630-650-651-FLZ068-072-074-051400-
BISCAYNE BAY-BROWARD METROPOLITAN-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
MIAMI-DADE METROPOLITAN-PALM BEACH EASTERN-
804 AM EDT SUN JUN 5 2005
...FLOOD WARNING FOR SOUTHEAST PALM BEACH COUNTY THROUGH 930 AM...
THROUGH 10 AM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO AFFECT MAINLY PORTIONS OF SOUTHEASTERN PALM BEACH AND
EASTERN BROWARD COUNTIES. DOPPLER RADAR INDICATES THAT SOME OF
THESE AREAS...PARTICULARLY IN SOUTHEASTERN PALM BEACH COUNTY...HAVE
SEEN AS MUCH AS 4 TO 6 INCHES OF RAIN IN THE PAST THREE HOURS
PARTICULARLY AROUND BOCA RATON. ACROSS NORTHEASTERN BROWARD...SOME
AREAS HAVE SEEN AS MUCH AS 2 TO 3 INCHES. ADDITIONAL RAINFALL IS
EXPECTED THROUGH AT LEAST 10 AM. IF THIS PATTERN CONTINUES...
ADDITIONAL URBAN FLOOD ADVISORIES AND/OR FLOOD WARNINGS MIGHT BE
NEEDED. RESIDENTS ARE ADVISED TO REMAIN ON THE ALERT FOR THE LATEST
WEATHER STATEMENTS. ADDITIONAL SCATTERED SHOWERS WILL ALSO AFFECT
NORTHEAST PORTIONS OF MIAMI DADE...AND THE ADJACENT COASTAL WATERS
FROM MIAMI DADE THROUGH PALM BEACH COUNTY. GUSTY WINDS IN EXCESS OF
30 MPH ARE ALSO POSSIBLE WITH ANY OF THIS ACTIVITY.
PS
Special weather statement, Jun 5, 8:36 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
936 AM EDT SUN JUN 5 2005
AMZ630-650-651-FLZ068-072-074-051500-
BISCAYNE BAY-BROWARD METROPOLITAN-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
MIAMI-DADE METROPOLITAN-PALM BEACH EASTERN-
936 AM EDT SUN JUN 5 2005
...URBAN FLOOD ADVISORY FOR EASTERN BROWARD UNTIL 1115 AM...
THROUGH 11 AM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO AFFECT MAINLY PORTIONS OF EASTERN BROWARD AND MIAMI DADE
COUNTIES. DOPPLER RADAR INDICATES THAT SOME OF THESE AREAS...
PARTICULARLY IN NORTHEASTERN BROWARD COUNTY...HAVE SEEN AS MUCH AS 4
TO 6 INCHES OF RAIN IN THE PAST THREE HOURS PARTICULARLY AROUND
DEERFIELD BEACH. THEREFORE...EASTERN BROWARD COUNTY WILL REMAIN IN A
URBAN FLOOD ADVISORY AS ADDITIONAL RAIN WILL BE MOVING ACROSS THE
AREA FROM THE SOUTH THROUGH THE PERIOD. ALSO...SECTIONS OF
SOUTHEASTERN PALM BEACH COUNTY AROUND BOCA RATON SHOULD REMAIN ON THE
ALERT. GIVEN EARLIER HEAVY RAINS FROM THIS MORNING...ANY ADDITIONAL
RAIN AFFECTING THAT AREA COULD RESULT IN ADDITIONAL FLOOD ADVISORIES
AND/OR FLOOD WARNINGS.
PS
Flash Flood, Palm Beach
- When
- June 5, 10:00 AM EST to 5:00 PM EST
- Where
- Palm Beach County, Boca Raton
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 26.350, -80.083
Eight inches of rain in three hours caused flooding of streets and businesses in Boca Raton and in Highland. Cars were stalled and Federal Highway was closed for a nine-block section from NE 20 to NE29 Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 5, 20052 deaths · 1 event
- Hail and Damaging Winds in Indiana, June 5, 20051 death · 1 injured · $278,000 · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Texas, June 5 to 6, 2005$2.2 million · F2 · 25 events
- Tornado and Hail in Michigan, June 5, 20053 injured · $120,000 · F0 · 75 events
- Hail and Damaging Winds in Michigan, June 5, 2005$770,000 · 1.5 in hail · 31 events
- Hail and Damaging Winds in Indiana, June 5, 20058 injured · 1.75 in hail · 45 events
- Tornadoes and Hail in Oklahoma, June 5 to 6, 2005$30,000 · F1 · 46 events
- Flood and Damaging Wind in Georgia, June 5, 20051 injured · $320,000 · 6 events
- Hail and Damaging Winds in Ohio, June 5, 2005$184,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in Michigan, June 5, 20051 injured · $90,000 · 1.25 in hail · 12 events
- Lightning Strike in Missouri, June 5, 2005$200,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, June 5, 2005$135,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454069.